1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Forgot to inject night time levemir... what should I do?

Discussion in 'Emotional and Mental Health' started by Diabeticmumof2, Sep 14, 2019.

  1. Diabeticmumof2

    Diabeticmumof2 Type 1 · Member

    Messages:
    24
    Likes Received:
    15
    Trophy Points:
    23
    Hi all,

    Went to bed last night and made a correction dose with 1 unit of novo rapid at 9:30 (blood was 9.7) I think the high reading me off and I ended up forgetting to bolus my levemir!! I never usually forget :(.

    This morning I woke up and it was 18.8!!! How should I proceed throughout the day? I've given myself the correction dose of novo rapid recommended by my Aviva expert.

    I feel like I've got a hangover at the moment. Feeling fragile today. Any advice welcome.

    T.i.a
     
  2. EllieM

    EllieM Type 1 · Well-Known Member

    Messages:
    3,166
    Likes Received:
    1,821
    Trophy Points:
    198
    Well, we're not supposed to advise on dosage here, but in your position I'd probably wait the 12 hours till my next levemir injection was due. You could probably sneak it in a couple of hours early. But then you'll have to keep injecting extra novorapid to compensate for the missing levemir..... I'm guessing your aviva expert won't tell you the right amount because it assumes you've got basal on board, and you don't.

    Keep testing, and remember to be careful about hypos from stacking insulin.

    Alternatively, inject your levemir now, and have that as your new daily time of basal injection, move it 2 hours forward each day.

    Do you have someone you can phone at your diabetes clinic to advise on this?

    Good luck.
     
  3. Diabeticmumof2

    Diabeticmumof2 Type 1 · Member

    Messages:
    24
    Likes Received:
    15
    Trophy Points:
    23
    Thank you for your reply.

    I'm proceeding with caution and injected levemir and will take off two hours at a time. I'll set reminders in my phone from now on. It happens to the best of us. It was that pesky high reading last night that threw me off. I'm testing a lot now and will monitor throughout the day. It's coming down nicely so far.

    Will be able to phone a nurse soon so will get more advice from her. Unfortunately I know the clinic is not open on Saturdays but there is a number to ring out of hours.

    I'll see how the day progresses :)
     
    • Optimistic Optimistic x 1
    • Hug Hug x 1
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook